MAUDE Adverse Event Report: CONMED UTICA VCARE 200A - SMALL; CANNULA, MANIPULATOR/INJECTOR, UTERINE

CONMED UTICA VCARE 200A - SMALL; CANNULA, MANIPULATOR/INJECTOR, UTERINE
Catalog Number 60-6085-200A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the 60-6085-200a, vcare 200a - small was reported as ¿dr.Has reported multiple issues where the balloon on the end of the vcare uterine manipulator is breaking off inside the patient.Thus far, a patient has not been harmed and the balloons have been retrieved but we would like to report the most recent lot# that broke for investigation.¿ there was no impact or injury to the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Received one 60-6085-200a in original opened package.Lot number was verified.Performed a visual inspection, the complaint was confirmed.The balloon on the end of the vcare uterine manipulator was detached.The uterine balloon was not returned within the package.A root cause cannot be determined; however, based upon risk analysis a possible cause of this event could be that the device distal tip assembly was not properly glued; however, there is no physical evidence based on the returned pieces that this happened.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: upon removing vcare, the surgeon should visually inspect the vcare device, and the patient, to make sure that the entire vcare device was properly removed and that no components or fragments of these components were retained in the patient.There are 5 parts/components to the vcare cervical elevator retractor.These are: 1) the balloon; 2) the forward ¿cervical¿ cup; 3) the back or vaginal cup; 4) the locking assembly with thumb screw; 5) the metal shaft and handle with balloon inflation valve.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
VCARE 200A - SMALL
Common Device Name
CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key18597285
Report Number1320894-2024-00020
Device Sequence Number18188345
Product Code LKF
UDI-Device Identifier10653405003748
UDI-Public(01)10653405003748(17)251203(10)202312041
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142716
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2025
Device Catalogue Number60-6085-200A
Device Lot Number202312041
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer03/04/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic